# SDR CA140603008

- Difficulty date: April 15, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 6,678 hours
- Engine: Lyc IO360L2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS NOTED TO BE MAKING BRONZE METAL FLAKES DISCOVERED DURING OIL FILTER INSPECTION.  CYLINDERS WERE REMOVED FOR PISTON PIN PLUG REPLACEMENT AND CAMSHAFT WAS NOTED TO BE DETERIORATED.  ENGINE WAS SENT OUT FOR O/H AT 2038.8 TSOH. LAST O/H DATE JUNE 2010. TEARDOWN REPORT NOTED FAILED PISTON PIN PLUGS, CAMSHAFT AND LIFTERS. CRANKSHAFT WAS ALSO NOTED TO BE CRACKED.  ENGINE LOGBOOK RECORDS RECORDED A PROP STRIKE AT 939.7 TSOH IN JAN 2012 WITH OUT SUBSEQUENT AD COMPLIANCE AND/OR PROP STRIKE INSPECTION.
